Affordable Access

Publisher Website

Spontaneous Epiglottic Hematoma Secondary to Supratherapeutic Anticoagulation

Authors
Publisher
Hindawi Publishing Corporation
Publication Date
Volume
2010
Identifiers
DOI: 10.1155/2010/201806
Keywords
  • Case Report
Disciplines
  • Medicine

Abstract

Hemorrhage into the soft tissues of the airway represents a potentially life-threatening complication of long-term anticoagulation. We report the case of a chronically anticoagulated 37-year-old male who developed a spontaneous hematoma of the epiglottis secondary to a supra-therapeutic INR. Epiglottic hematoma should be considered in the differential of any anticoagulated patient presenting with upper airway compromise. The airway should be secured in a controlled fashion, and the coagulopathy should be rapidly corrected.

There are no comments yet on this publication. Be the first to share your thoughts.